Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 133, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 27, 2013, 1:22 PM EDT for Hamilton County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2013, 1:22 PM EDT (17:22 UTC)
- Expired
- Jul 27, 2013, 2:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:10 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 27, 10:10 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 AM EDT SAT JUL 27 2013 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT OVER THE MID MS RIVER VALLEY...STRETCHING FROM NEAR INDIANAPOLIS SOUTHWEST TO NEAR LITTLE ROCK. AREA RADARS REVEAL SCATTERED CONVECTION OVER THE FORECAST AREA THIS MORNING...AS AN UPPER-LEVEL TROUGH DEEPENS OVER THE TN RIVER VALLEY. NAM AND GFS MODELS INDICATE THAT THE LOCAL AIR MASS MAY BECOME MODERATELY UNSTABLE OVER THE FORECAST AREA THIS AFTERNOON... DEEPENING ON THE AMOUNT OF WARMING REALIZED. EXPECT ADDITIONAL CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT AS IT APPROACHES THE CUMBERLAND PLATEAU TOWARDS SUNSET THIS EVENING. OVERALL...CURRENT ZONE FORECASTS FOR TODAY APPEAR TO BE ON TRACK... AND WILL NOT PLAN TO UPDATE THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 85 66 84 59 86 / 60 30 10 10 10 KNOXVILLE AIRPORT, TN 83 65 82 57 84 / 60 40 20 10 10 OAK RIDGE, TN 83 64 82 56 84 / 60 40 20 10 10 TRI CITIES AIRPORT, TN 81 62 80 52 82 / 70 50 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Jul 27, 3:28 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 328 AM EDT SAT JUL 27 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 328 AM EDT SAT JUL 27 2013 /228 AM CDT SAT JUL 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY MOVE INTO THE SOUTHERN APPALACHIAN REGION ON TONIGHT...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. WHILE THE POTENTIAL FOR SEVERE STORMS LOOKS LOW...A FEW ISOLATED STORMS MAY BECOME STRONG...BRINGING SOME GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TUESDAY NIGHT OVER THE MID MISSISSIPPI VALLEY REGION...THEN MOVE EASTWARD ALONG A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS THE TENNESSEE RIVER VALLEY. THE AIR MASS ALONG THIS BOUNDARY IS EXPECTED TO BECOME QUITE UNSTABLE BY WEDNESDAY AFTERNOON...WITH SCATTERED STRONG THUNDERSTORMS DEVELOPING. SOME SEVERE STORMS WILL BE POSSIBLE ON WEDNESDAY...WITH THE MAIN CONCERNS BEING DAMAGING WINDS AND HEAVY RAINFALL. THE TIMING OF THIS SYSTEM AND THE LOCATION OF THE FRONTAL BOUNDARY ARE UNCERTAIN AT THIS TIME...SO LATER UPDATES TO THE FORECAST ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED NATURE OF THE POSSIBLE THREAT...BUT ACTIVATION MAY BE NEEDED ON WEDNESDAY.
In the hours before
Special weather statement, Jul 27, 12:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1211 PM EDT SAT JUL 27 2013 TNZ086-087-102-271700- EAST POLK TN-NORTHWEST MONROE TN-SOUTHEAST MONROE TN- 1211 PM EDT SAT JUL 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN POLK AND MONROE COUNTIES UNTIL 1 PM... AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF MADISONVILLE. THIS STORM WAS MOVING NORTHEAST AROUND 20 MPH. WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jul 27, 12:48 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1248 PM EDT SAT JUL 27 2013 TNZ068-069-071-072-271800- BLOUNT SMOKY MOUNTAINS TN-KNOX TN-LOUDON TN-NW BLOUNT TN- 1248 PM EDT SAT JUL 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...KNOX...AND LOUDON COUNTIES UNTIL 200 PM... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF LOUDON...WHICH WAS MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:09 PM EDT | Areal Flood Advisory | MRX | Sullivan | 111 min |
| Jul 27, 1:18 PM EDT | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 117 min |
| Jul 27, 3:46 PM EDT | Areal Flood Advisory | MRX | Monroe | 119 min |
| Jul 26, 8:31 PM EDT | Areal Flood Advisory | MRX | Cherokee | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.